Jump to content



Photo

How Long Until I Return To Pre-Cymbalta Me?


  • Please log in to reply
2 replies to this topic

#1 thckskulls

thckskulls

    Newbie

  • Members
  • Pip
  • 1 posts

Posted 05 October 2019 - 11:26 AM

Hi,

 

I'm on day 4 of no cymbalta - I was on 30mg for 11 months for anxiety and neuropathy pain. My doctor recommended doubling to 60mg, but I was already worried about the symptoms so I stuck with 30mg. I noticed it stopped helping my neuropathy and I've managed to find a therapist to help me cope with my anxiety so I got my doctor's go ahead to come off (despite initially suggesting just increasing my dosage). He suggested taking it every other day for 2 weeks and then stopping altogether, but I decided to stop cold turkey. He said it would be fine either way since I'm on such a low dose and would probably have no withdrawal symptoms at all. I have had some symptoms though - brain zaps, dizziness, fogginess, insomnia, nightmares, and night sweats, but I'm managing. I'm lucky to not be getting the suicidal thoughts (yet), though I hit a bit of a listless, sad patch last night. 

 

My question though is mostly about how long it will take for the symptoms of being ON cymbalta to leave me. Since being on it I've gained 25lbs, I sweat profusely all the time and I have no sex drive which has caused a lot of issues with my relationship. I don't even want to be touched by my partner, which might be a combined reaction to my no sex drive and the fact that I hate my body right now. Can anyone share their experiences with how long it took for them to get back to the person they were before cymbalta? 

 

thanks in advance - this seems like a really great community and I'm glad I found it. 


#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,487 posts
  • LocationMissouri

Posted 05 October 2019 - 12:12 PM

Welcome thckskulls.

The FDA warns against stopping Cymbalta cold turkey even at 30 mg so if the thoughts of suicide do start up you might consider a small dose to help alleviate that feeling.

People usually take 3 to 8 months to BEGIN to recover from withdrawal. Some less but that is unusual. A few have even taken 1 to 4 years but that is also unusual. Mine lasted 9 months before I finally couldn't deal with it any more and went onto a ssri.

Cymbalta, like most antidepressants, can shut down testosterone and/or estrogen production so you might have the dr check that as well.

#3 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,346 posts
  • LocationKent, UK

Posted 05 October 2019 - 12:31 PM

Hi thckskulls and welcome from me too.

 

Hat has already put the important part on the table - cold turkey should never be an option. Neither should taking a dose every other day due to the short half-life of the Cymbalta. You have essentially taken a cast of two once broken legs and tried to run a marathon.

 

Unless there is solid ground for NOT taking them, I would suggest reinstating a low dose and bead count over a few weeks. Not trying to scare you, but there is a very high chance that symptoms will get worse before better and it is anyone's guess how long they will last. But going cold turkey will draw these out longer than they need to be and it doesn't speed things up and don't let anyone tell you otherwise. 

 

Two choices from here - stick the CT out and hope you can ride it out despite warnings, or go back on a low dose, wait a few days until you feel better and stable and then bead count over a few weeks which will minimise the symptoms. Just search for other members who have gone cold turkey and make your own mind up, but the longer you leave it to reinstate the worse it will be - and after 2/3 weeks, this window will be gone and you will have no choice but to put up with whatever the withdrawal throws at you.

 

Wishing you all the best

 

IUN





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users